Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 31, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 4, 2004, 4:35 PM CST for Anderson County, Leon County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2004, 4:35 PM CST (22:35 UTC)
- Expired
- Mar 4, 2004, 5:30 PM CST
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Anderson County, TX, Leon County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 3:50 PM CST, 45 minutes earlier.
Area forecast discussion, Mar 4, 3:50 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CST THU MAR 4 2004 UPPER LOW NOW BEGINNING TO ACCELERATE NEWD PER LATEST WV SATELLITE IMAGERY...WITH DRYLINE AND INTENSE CONVECTIVE LINE SURGING EASTWARD ACROSS THE CWFA. WE WILL MAINTAIN LIKELY POPS FOR EASTERN AREAS THIS EVENING...BEFORE LARGE SCALE SUBSIDENCE/SURGE OF DRY ADVECTION IN THE LOW/MID LEVELS OVERSPREADS AREA FROM THE SOUTHWEST. THE THREAT FOR SEVERE WEATHER WILL ALSO CONTINUE IN THE EAST...AND WILL HIGHLIGHT THIS POTENTIAL IN THE ZFPFTW. COOLER/DRIER AIR PROGGED TO MOVE INTO NORTH TEXAS OVERNIGHT...WITH LIGHT WEST WINDS AND ENHANCED DOWNSLOPE LEADING TO A WARM/DRY DAY ON FRIDAY. SHORT TERM MODEL GUIDANCE IS IN GOOD AGREEMENT ON AMPLIFYING THE UPSTREAM VORT MAX OVER WASHINGTON/OREGON...AS IT DIVES SEWD TOWARD THE SOUTHERN PLAINS TOMORROW. ALONG WITH GREATER COVERAGE OF MID/HIGH CLOUDS ACROSS THE NORTH TOMORROW...WE WILL MAINTAIN SLIGHT CHANCE POPS WITH QG FORCING FOR UVM LOOKING MORE IMPRESSIVE AND MID-LEVEL LAPSE RATES BEING MARGINALLY SUPPORTIVE OF THUNDER. MOST ACTIVITY SHOULD BE CONFINED OT THE EXTREME NORTHERN ZONES...RAPIDLY MOVING EASTWARD TOWARD LATE EVENING. MID-LEVEL HEIGHTS WILL PROGRESSIVELY RISE OVER THE SOUTHWEST U.S OVER THE REMINDER OF THE WEEKEND...SPELLING AN END TO THE BARRAGE OF UPPER LEVEL STORMS THAT HAVE AFFECTED NORTH TEXAS SINCE THE MIDDLE OF FEBRUARY. THE COMBINATION OF RIDGING OVER THE SOUTHWEST AND A MEAN-LAYER TROUGH BECOMING ESTABLISHED OVER THE GREAT LAKES REGION WILL LEAD TO A PROLONGED PERIOD OF NORTHWEST FLOW OVER THE SOUTHERN PLAINS. DRY WEATHER AND THE ABSENCE OF SIGNIFICANT FLUCTUATIONS IN TEMPERATURE WILL CHARACTERIZE THE WEATHER PATTERN FOR THE REMINDER OF THE PERIOD...WITH ONLY SLIGHTLY COOLER TEMPS EXPECTED BEHIND PACIFIC FRONTS ON SUNDAY MORNING AND MONDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 51 71 42 68 / 0 0 0 0 WACO, TX 51 73 42 70 / 0 0 0 0 PARIS, TX 53 67 37 67 / 60 20 20 0 DENTON, TX 50 69 38 68 / 0 20 20 0 MCKINNEY, TX 51 69 39 68 / 0 20 20 0 DALLAS, TX 51 72 42 69 / 0 0 0 0 TERRELL, TX 52 71 41 68 / 60 0 0 0 CORSICANA, TX 52 73 42 70 / 60 0 0 0 TEMPLE, TX 51 75 44 71 / 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 500 PM CST THURSDAY FOR ZONES TXC027... TXC035...TXC085...TXC099...TXC113...TXC139...TXC145...TXC147... TXC161...TXC181...TXC193...TXC217...TXC221...TXC231...TXC251... TXC257...TXC281...TXC289...TXC293...TXC309...TXC331...TXC333... TXC349...TXC395...TXC397...TXC425...TXC439. && 65/DD
Hazardous weather outlook, Mar 4, 4:20 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 420 PM CST THU MAR 4 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1155 AM CST WED MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL EXIT THE EXTREME EASTERN PORTIONS OF NORTH CENTRAL TEXAS AREA BY 600 PM THIS EVENING. A FEW SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL... ARE POSSIBLE UNTIL THAT TIME. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...GENERALLY NORTH OF A GRAHAM...DENTON...SULPHUR SPRINGS LINE. LIGHTNING WILL BE THE MAIN THREAT WITH THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AFTER 600 PM THIS EVENING. 26
In the hours before
Local storm report, Mar 4, 4:09 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0215 PM WIND DAMAGE 2 S BOWIE 33.53N 97.84W
03/04/2004 MONTAGUE TX LAW ENFORCEMNT
SILO MOVED OFF FOUNDATION TREE DAMAGE ROOFS PARTIALLY
OFF SEVERAL BUILDINGS GREENHOUSE DESTROYEDSpecial weather statement, Mar 4, 4:10 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 410 PM CST THU MAR 4 2004 TXZ093-104-118>120-131>134-142>145-156>160-174--042300- 410 PM CST THU MAR 4 2004 TORNADO WATCH #23 IS NO LONGER IN EFFECT FOR... BELL BOSQUE COLLIN CORYELL DALLAS ELLIS FALLS GRAYSON HAMILTON HILL HOOD JOHNSON LAMPASAS MCLENNAN MILAM MILLS ROCKWALL SOMERVELL TARRANT TXZ094-105-121-146-147-161-162-175-042300- FANNIN TX-FREESTONE TX-HUNT TX-KAUFMAN TX-LEON TX-LIMESTONE TX-NAVARRO TX-ROBERTSON TX- INCLUDING THE CITIES OF...BONHAM...COMMERCE...CORSICANA... FAIRFIELD...FORNEY...GREENVILLE...GROESBECK...HEARNE...KAUFMAN... MEXIA...TEAGUE AND TERRELL 410 PM CST THU MAR 4 2004 TORNADO WATCH #23 REMAINS IN EFFECT FOR... FANNIN FREESTONE HUNT KAUFMAN LEON LIMESTONE NAVARRO ROBERTSON 65/DD
Local storm report, Mar 4, 4:13 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0400 PM WIND DAMAGE GREENVILLE 33.12N 96.10W
03/04/2004 HUNT TX LAW ENFORCEMNT
BARN DOWN AT FM1524 AND FM36. NUMEROUS LINES DOWN NORTH
OF GREENVILLE.Local storm report, Mar 4, 4:17 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
417 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0315 PM WIND DAMAGE KILLEEN 31.10N 97.72W
03/04/2004 BELL TX LAW ENFORCEMNT
ROOF TORN OFF RESTRAUNT IN KILLEENLocal storm report, Mar 4, 4:19 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0200 PM WIND DAMAGE 8 W WEATHERFORD 32.76N 97.91W
03/04/2004 PARKER TX TRAINED SPOTTER
ROOF OFF BARN... EAST SIDE OF BARN WALL BLOWN INWARD.
NUMEROUS TREES AND POWERLINES DOWN NEAR GARNER.Local storm report, Mar 4, 4:34 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0434 PM TSTM GUST BROOKSTON 33.62N 95.70W
03/04/2004 70 MPH LAMAR TX TRAINED SPOTTER
70 MPH WINDS IN BROOKSTON AREA JUST W OF PARISThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:28 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 62 min |
| Mar 4, 12:32 PM CST | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| Mar 4, 12:39 PM CST | Tornado Warning | FWD | Stephens | 51 min |
| Mar 4, 12:47 PM CST | Tornado Warning | FWD | Eastland | 43 min |
| Mar 4, 12:57 PM CST | Tornado Warning | FWD | Young | 48 min |
| Mar 4, 12:58 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Mills | 62 min |
| Mar 4, 1:08 PM CST | Severe Thunderstorm Warning | FWD | Erath | 67 min |
| Mar 4, 1:10 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 65 min |
| Mar 4, 1:19 PM CST | Tornado Warning | FWD | Palo Pinto | 41 min |
| Mar 4, 1:20 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 55 min |
| Mar 4, 1:26 PM CST | Severe Thunderstorm Warning | FWD | Jack | 64 min |
| Mar 4, 1:36 PM CST | Severe Thunderstorm Warning | FWD | Parker | 54 min |
| Mar 4, 1:41 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hood, Somervell | 64 min |
| Mar 4, 1:57 PM CST | Severe Thunderstorm Warning | FWD | Montague, Wise | 63 min |
| Mar 4, 2:02 PM CST | Tornado Warning | FWD | Parker | 33 min |
| Mar 4, 2:04 PM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 56 min |
| Mar 4, 2:14 PM CST | Tornado Warning | FWD | Wise | 46 min |
| Mar 4, 2:16 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 59 min |
| Mar 4, 2:21 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 54 min |
| Mar 4, 2:27 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Hill | 63 min |
| Mar 4, 2:33 PM CST | Tornado Warning | FWD | Denton | 42 min |
| Mar 4, 2:35 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 55 min |
| Mar 4, 2:37 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 53 min |
| Mar 4, 2:58 PM CST | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan, Milam | 62 min |
| Mar 4, 3:01 PM CST | Severe Thunderstorm Warning | FWD | Collin, Grayson | 59 min |
| Mar 4, 3:11 PM CST | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 64 min |
| Mar 4, 3:19 PM CST | Tornado Warning | FWD | Ellis | 41 min |
| Mar 4, 3:26 PM CST | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 64 min |
| Mar 4, 3:44 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 46 min |
| Mar 4, 3:44 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 61 min |
| Mar 4, 3:51 PM CST | Severe Thunderstorm Warning | FWD | Milam, Robertson | 54 min |
| Mar 4, 3:56 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 49 min |
| Mar 4, 4:10 PM CST | Severe Thunderstorm Warning | FWD | Freestone, Leon | 65 min |
| Mar 4, 4:11 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 49 min |
| Mar 4, 4:13 PM CST | Severe Thunderstorm Warning | FWD | Limestone | 17 min |
| Mar 4, 4:42 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 18 min |
| Mar 4, 5:25 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 20 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.